MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE
Catalog Number 12017709122
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas 6000 e601 module is (b)(6).The patient sample collected on 31-aug-2023 was received for investigation.The investigation performed an initial test to check for interference.The investigation did not find any significant changes for tsh, ft4 iii, t4 v2, and t4 v3 assays.There were also no significant t4 concentration differences between testing with the different versions of the t4 assays.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys t4 (t4) and elecsys ft4 (ft4) results from two samples from the same patient tested on the cobas 6000 e601 module.This medwatch is for the t4 assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for the ft4 assay.The initial results were reported outside of the laboratory.The doctor questioned the results as they did not match the patient's clinical diagnosis.The reporter then sent the patient samples to another laboratory that uses beckman, abbott, and siemens centaur analyzers.The reporter stated that they think that the results from the abbott analyzer matched the patient's clinical diagnosis.The reporter wants to know if there was an interference with the roche assays.Please refer to the attachment (b)(6) in the medwatch for the highlighted questionable results.
 
Additional Manufacturer Narrative
The patient sample was further tested using a heterophilic blocking tube (hbt) treatment; no significant changes were found for the ft4 iii and t4 results.No interfering factors were identified.The cause of the event could not be determined.Product labeling states "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.".

Brand Name
ELECSYS T4
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17816456
Report Number1823260-2023-03091
Device Sequence Number16719811
Product Code CDX
UDI-Device Identifier04015630912728
UDI-Public04015630912728
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12017709122
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale